Facebook Pixel
EmpowHER Guest

Hyper pigmentation from Bergamot!

By Anonymous May 7, 2015 - 5:16pm
Rate This

I had a bit of a faux pas with bergamot and needless to say, a patch of my skin on the side of my wrist that had the oil on it was exposed to the sun. Now I have a big dark spot. This happened 1x .. It's been a week and while it doesn't hurt anymore it's still dark. Please tell me it will fade! Anything I can do to speed up fading??

Add a Comment1 Comments

HERWriter Guide

Hi Anon

Thanks for your post.

For what reason were you using bergamot? It's not considered very safe on the skin - it has been linked to skin cancer, especially when exposed to the sun. Are you using it for psoriasis or as a perfume? You have to be very careful with some essential oils and bergamot is definitely one of them. 

Either way, the hyper pigmentation can take weeks to months to clear. Hopefully in your case, it will be weeks. 

Hydroquinone is the most common cream used to treat hyper pigmentation but do check with your doctor first before using it.  Retin A is also used. But you have to keep out of the sun.



May 8, 2015 - 5:00am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Contact Dermatitis

Get Email Updates

Contact Dermatitis Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!